Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 264, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2015, 3:29 PM CDT for Walton County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 13, 2015, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 10 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:10 PM CDT | TSTM WND DMG | 2 Nne De Funiak Springs, FL | TREE DOWN ALONG HIGHWAY 83 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS52 KTAE 132029
SVRTAE
FLC131-132115-
/O.NEW.KTAE.SV.W.0264.150713T2029Z-150713T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 415 PM CDT
* AT 329 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER EGLIN AIR FORCE BASE...OR 10 MILES
SOUTHWEST OF DE FUNIAK SPRINGS...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...FREEPORT...KNOX HILL...
RED BAY...ALPINE HEIGHTS...MOSSY HEAD...NEW HOME...PORTLAND...
DOUGLASS CROSSROAD...ROCK HILL...OAKWOOD HILLS...PLEASANT RIDGE...
DE FUNIAK SPRING AIRPORT...EUCHEEANNA AND ARGYLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3077 8639 3075 8606 3073 8604 3070 8603
3070 8585 3068 8587 3066 8587 3066 8589
3063 8592 3060 8591 3058 8589 3056 8589
3056 8588 3053 8588 3053 8589 3047 8588
3053 8639
TIME...MOT...LOC 2029Z 275DEG 26KT 3061 8623
$$
42-DVD1 follow-up statement
126
WWUS52 KTAE 132057
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM CDT MON JUL 13 2015
FLC131-132115-
/O.CON.KTAE.SV.W.0264.000000T0000Z-150713T2115Z/
WALTON FL-
357 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN WALTON COUNTY...
AT 357 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DE FUNIAK SPRINGS...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...FREEPORT...KNOX HILL...RED
BAY...ALPINE HEIGHTS...NEW HOME...PORTLAND...DOUGLASS CROSSROAD...
ROCK HILL...PLEASANT RIDGE...DE FUNIAK SPRING AIRPORT...EUCHEEANNA
AND ARGYLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3075 8606 3073 8604 3070 8603 3070 8585
3068 8587 3066 8587 3066 8589 3063 8592
3060 8591 3058 8589 3056 8589 3056 8588
3053 8588 3053 8589 3047 8588 3052 8627
3076 8625
TIME...MOT...LOC 2057Z 267DEG 18KT 3064 8613
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:59 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 13, 2:59 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 359 PM EDT MON JUL 13 2015 .Near Term [Through Tonight]... The upper level high over the southern plains will keep us in an area of northwest flow overnight. Increased moisture from the east will keep PoPs higher than normal, around 30-40 percent, for the overnight hours. Lows will be in the upper 70s near the coast and mid 70s inland. .Short Term [Tuesday Through Wednesday Night]... On Tuesday, strong ridging is present over the Southern Great Plains. Meanwhile a deep trough is present over the Atlantic Seaboard with a shortwave trough moving through the Ohio River Valley. As a result, rain chances and cloud cover will be increasing. Afternoon showers and thunderstorms will be more numerous particularly for eastern portions of the region and along the seabreeze. With instability already in place, a few severe thunderstorms are likely with the main threat being damaging winds. A cool front will likely move in Wednesday night bringing nocturnal convection particularly near the coast. Tuesday, highs will be in the mid to upper 90s with heat indices from 102 to 108 degrees. Wednesday, highs will be in the mid 90s with heat indices of 102 to 106 degrees. .Long Term [Thursday Through Monday]... A more unsettled pattern will dominate the long term forecast. By Thursday, a deep trough will be over the Atlantic Seaboard with ridging present over the Lower Mississippi River Valley. The ridge will drift into the region by Friday. However, sfc features (weak low pressure and cold/stationary boundaries) will still be present to sustain the increased rain chances. The best chance for rain and thunderstorms will be in the eastern and southeastern counties of Georgia and Florida. Nocturnal convection is likely near the coast and over the Gulf. Expect this wet pattern to continue through the weekend as a cold front stalls out over the region. This pattern will bring some relief to the heat, particularly in the southeast portion of the region where rain and clouds will prevail. Afternoon highs will be in the low to mid 90s. && .Aviation... [Through 18Z Tuesday] VFR conditions will prevail at all terminals through the period. Included VCTS for scattered thunderstorms this afternoon, with the greatest chance at ECP and DHN. && .Marine... Light winds will become moderate and westerly by Tuesday afternoon. Winds will increase to cautionary levels by Wednesday morning along with 3 to 4 foot seas. By Friday, winds will become light to moderate again. An unsettled weather pattern will be in place this week, bringing increased chances for rain and thunderstorms. Some thunderstorms will likely have very gusty winds. && .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. && .Hydrology... Area rivers remain below bankfull levels. Scattered showers and storms are expected this week, but heavy rainfall should be relatively localized. Flooding is not expected on any of the larger area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 76 94 75 94 77 / 40 60 30 50 30 Panama City 81 90 80 90 80 / 20 40 30 40 30 Dothan 75 97 76 95 76 / 30 30 20 30 30 Albany 75 96 75 95 76 / 30 40 30 40 30 Valdosta 74 94 74 94 76 / 40 60 30 50 30 Cross City 77 90 76 92 78 / 30 50 30 50 40 Apalachicola 80 90 80 91 80 / 20 30 30 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WESTON SHORT TERM...MCDERMOTT LONG TERM...MCDERMOTT AVIATION...WESTON MARINE...MCDERMOTT FIRE WEATHER...DVD HYDROLOGY...MCDERMOTT
In the hours before
Local storm report, Jul 13, 2:05 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND GST CAIRNS AAF 31.28N 85.71W
07/13/2015 M59 MPH DALE AL AWOS
59 MPH WIND GUST MEASURED AT KOZR
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:13 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 62 min |
| Jul 13, 3:34 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 41 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.